Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 37, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 13, 2019, 1:29 PM MDT. It took effect at Oct 14, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2019, 1:29 PM MDT (19:29 UTC)
- In effect from
- Oct 14, 2019, 11:00 AM MDT
- Expired
- Oct 14, 2019, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
482 WWUS85 KCYS 131929 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 129 PM MDT Sun Oct 13 2019 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF SOUTHEAST WYOMING ALONG AND WEST OF THE LARAMIE RANGE THROUGH MONDAY... WYZ303-304-306-309-141200- /O.UPG.KCYS.FW.A.0027.191014T1700Z-191015T0100Z/ /O.NEW.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/ /O.CON.KCYS.FW.W.0036.000000T0000Z-191014T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- 129 PM MDT Sun Oct 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303...304 ...306 AND 309... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303...304...306 AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * FOR FIRE WEATHER ZONES 303...304...306 AND 309. * WIND...West 15 to 20 MPH with gusts to 35 MPH. * HUMIDITY...As low as 10 percent in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ308-141200- /O.UPG.KCYS.FW.A.0027.191014T1700Z-191015T0100Z/ /O.NEW.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/ Laramie Valley/Shirley Basin- 129 PM MDT Sun Oct 13 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * FOR FIRE WEATHER ZONE 308. * WIND...West 15 to 20 MPH with gusts to 35 MPH. * HUMIDITY...As low as 10 percent in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ305-141200- /O.NEW.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/ Sierra Madre Range/Medicine Bow NF- 129 PM MDT Sun Oct 13 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY BELOW 8000 FEET FOR FIRE WEATHER ZONE 305... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Monday. * AFFECTED AREA...Fire weather zone 305. * WIND...West to southwest winds of 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 to 12 percent from late morning through the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
486 WWUS85 KCYS 140033 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 633 PM MDT Sun Oct 13 2019 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF SOUTHEAST WYOMING ALONG AND WEST OF THE LARAMIE RANGE MONDAY... WYZ303-304-306-309-141200- /O.EXP.KCYS.FW.W.0036.000000T0000Z-191014T0100Z/ /O.CON.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- 633 PM MDT Sun Oct 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR FIRE WEATHER ZONES 303...304...306 AND 309... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303...304... 306 AND 309... The National Weather Service in Cheyenne has expired the Red Flag Warning this evening. However, the Red Flag Warning for Monday remains in effect. * FOR FIRE WEATHER ZONES 303...304...306 AND 309. * WIND...West 15 to 20 MPH with gusts to 35 MPH. * HUMIDITY...As low as 10 percent in the afternoon. * IMPACTS...any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ305-308-141200- /O.CON.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/ Sierra Madre Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 633 PM MDT Sun Oct 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY BELOW 8000 FEET FOR FIRE WEATHER ZONE 305... * AFFECTED AREA...Fire weather zone 305. * WIND...West to southwest winds of 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 to 12 percent from late morning through the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
235 WWUS85 KCYS 140819 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 219 AM MDT Mon Oct 14 2019 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF SOUTHEAST WYOMING ALONG AND WEST OF THE LARAMIE RANGE MONDAY... WYZ303>306-308-309-142100- /O.CON.KCYS.FW.W.0037.191014T1700Z-191015T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 219 AM MDT Mon Oct 14 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309... The National Weather Service in Cheyenne has expired the Red Flag Warning this evening. However, the Red Flag Warning for Monday remains in effect. * FOR FIRE WEATHER ZONES 303...304...306 AND 309. * WIND...West 20 to 25 MPH with gusts to 40 MPH. * HUMIDITY...As low as 5 to 10 percent in the afternoon. * IMPACTS...any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
737 WWUS85 KCYS 150034 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 634 PM MDT Mon Oct 14 2019 WYZ303>306-308-309-150145- /O.EXP.KCYS.FW.W.0037.000000T0000Z-191015T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 634 PM MDT Mon Oct 14 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303, 304, 305, 306, 308, AND 309... West to southwest winds will continue to diminish this evening while relative humidities increase over the next hour or two. In addition, a surface cold front will move across southeast Wyoming tonight resulting in cooler temperatures for Tuesday in addition to higher relative humidities. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:13 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 13, 11:13 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1113 AM MDT Sun Oct 13 2019
.UPDATE...
Issued at 949 AM MDT Sun Oct 13 2019
Getting reports on the I-80 and eastern foothills of critical fire
conditions with Wildcat Trail WYDOT site hitting 12 percent RH
and 28 mph winds. MP353 WYDOT site hitting as well with other
sites getting very close. Decided to issue a RFW for the rest of
the afternoon as there is no reason I can see for it not to
continue. Updates have been sent.
UPDATE Issued at 526 AM MDT Sun Oct 13 2019
Please see updated 12Z Aviation Discussion below.
&&
.SHORT TERM...(Today through Monday)
Issued at 349 AM MDT Sun Oct 13 2019
A subtle upper level ridge will build over the region today and
bring more mild conditions to the area. It will be fairly breezy
mainly along and west of the Laramie Range where Red Flag Warnings
are in effect. The models are showing another shortwave moving
southeast through the Canadian Providences and into northern
Montana on Monday. Strong jet energy will spread into northern
Wyoming on Monday along with an increase in the mid level winds.
This combined with decent downward vertical motion will favor more
elevated fire weather conditions which is currently advertised at
the Storm Prediction Center. As a result, we bumped up wind speeds
on Monday across much of the forecast area and lowered relative
humidities.
.LONG TERM...(Monday Night through Saturday)
Issued at 349 AM MDT Sun Oct 13 2019
As the upper level shortwave moves into the northern Plains, it
will send a cold front south through forecast area on Monday
night. This front appears to have a fairly strong gradient which
should favor a period of strong winds behind it on Monday night
into Tuesday morning. We did bump up wind speeds to reflect this
potential as well. Temperatures will also be cooler on Tuesday
compared to Monday.
Wednesday through Thursday the upper level ridge is forecast to
build back over the area and provide above normal temperatures
for this time of year. The next concern is how the next piece of
energy takes shape over the Rockies. Currently, the model
spaghetti plots are showing various solutions but the mean GEFS
ensembles are still showing a fairly open wave moving through the
region next weekend. Meanwhile, the ECMWF and GEM Solutions are
still closing this system off similar to last week. We will keep
an eye on things for now, and stick with the National Blend of
Models output.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday morning)
Issued at 1113 AM MDT Sun Oct 13 2019
VFR over all terminals through the period. Winds fairly light over
the Nebraska Panhandle but some gusts around 25 kts expected this
afternoon from KRWL to KCYS. Winds in that area will diminish
towards 00Z.
&&
.FIRE WEATHER...
Issued at 349 AM MDT Sun Oct 13 2019
A weak upper level ridge is expected to move through the region
today. This will induce downward vertical motion and decent mixing
today especially west of the Laramie Range. As a result, the Red
Flag Warnings look to be in good shape. We did consider Fire
Weather Zone 308 for a Red Flag Warning today, but it appears
there is still quite a bit of snow cover in that area based on the
latest webcams. A fairly strong shortwave is progged to move
through northern Montana on Monday. This feature will bring
stronger mid level winds and lower afternoon relative humidites.
This will favor more widespread elevated to critical fire weather
conditions. We did add another zone to the Fire Weather Watch on
Monday which includes 308.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ303-304-306-
309.
Fire Weather Watch from Monday morning through Monday evening
for WYZ303-304-306-308-309.
NE...None.
&&
UPDATE...GCC
SHORT TERM...REC
LONG TERM...REC
AVIATION...RE
FIRE WEATHER...RECHazardous weather outlook, Oct 13, 4:31 AM MDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 431 AM MDT Sun Oct 13 2019 WYZ104>106-109>111-113-115>117-141045- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 431 AM MDT Sun Oct 13 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Red Flag Warnings are in effect this afternoon for parts of Carbon county. Please avoid outdoor burning in these areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Fire Weather Watches are in effect for portions of Carbon, Albany, Platte and Laramie Counties on Monday. Once again please avoid any outdoor burning in these areas. A disturbance is expected to move into the area next weekend and bring a chance of rain or snow. Stay tuned to further updates. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-112-114-118- 119-141045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-East Platte County- Goshen County-Sierra Madre Range-Snowy Range- Central Laramie County-East Laramie County- 431 AM MDT Sun Oct 13 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A disturbance is expected to move into the area next weekend and bring a chance of rain or snow. Stay tuned to further updates. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.